Alert archive / Minnesota / Small Craft Advisories in 2021

Small Craft Advisory 28, NWS Duluth, MN

May 1, 2021

NWS Duluth, MN issued this small craft advisory at May 1, 2021, 3:33 AM CDT. It took effect at May 2, 2021, 10:00 AM CDT. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
May 1, 2021, 3:33 AM CDT (08:33 UTC)
In effect from
May 2, 2021, 10:00 AM CDT
Expired
May 4, 2021, 7:00 AM CDT
In force
45 hr
Issued by
NWS Duluth, MN

The text

As transmitted.

814 
WHUS73 KDLH 010833
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
333 AM CDT Sat May 1 2021

LSZ121-142>148-150-012045-
/O.NEW.KDLH.SC.Y.0028.210502T1500Z-210503T1500Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
333 AM CDT Sat May 1 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 10 AM CDT
MONDAY...

* WHAT...Northeast winds 10 to 15 kt and waves 2 to 6 ft 
  expected.

* WHERE...Portions of Western Lake Superior. 

* WHEN...From 10 AM Sunday to 10 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140-141-012045-
/O.NEW.KDLH.SC.Y.0028.210502T1500Z-210503T0600Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
333 AM CDT Sat May 1 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 1 AM CDT
MONDAY...

* WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt and
  waves 2 to 4 ft expected.

* WHERE...Grand Portage to Grand Marais MN and Grand Marais to 
  Taconite Harbor MN.

* WHEN...From 10 AM Sunday to 1 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
12 follow-up statements
933 
WHUS73 KDLH 011531
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
1031 AM CDT Sat May 1 2021

LSZ121-142>148-150-020345-
/O.CON.KDLH.SC.Y.0028.210502T1500Z-210503T1500Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
1031 AM CDT Sat May 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO
10 AM CDT MONDAY...

* WHAT...Northeast winds 10 to 15 kt and waves 3 to 5 ft expected.
  For the Outer Apostle Islands, Northeat winds 10 to 20 knots
  with gusts to 25 knots and waves 3 to 6 ft.

* WHERE...Much of the nearshore waters of western Lake Superior. 

* WHEN...From 10 AM Sunday to 10 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140-141-020345-
/O.CON.KDLH.SC.Y.0028.210502T1500Z-210503T0600Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
1031 AM CDT Sat May 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO
1 AM CDT MONDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and
  waves 2 to 4 ft expected.

* WHERE...Grand Portage to Grand Marais MN and Grand Marais to 
  Taconite Harbor MN.

* WHEN...From 10 AM Sunday to 1 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
862 
WHUS73 KDLH 012042
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
342 PM CDT Sat May 1 2021

LSZ121-142>148-150-020845-
/O.EXT.KDLH.SC.Y.0028.210502T1500Z-210504T0300Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
342 PM CDT Sat May 1 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM SUNDAY TO 10 PM
CDT MONDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 4 to 7 ft expected.

* WHERE...Portions of Lake Superior. 

* WHEN...From 10 AM Sunday to 10 PM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140-141-020845-
/O.EXT.KDLH.SC.Y.0028.210502T1500Z-210503T0900Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
342 PM CDT Sat May 1 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM SUNDAY TO 4 AM
CDT MONDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft expected.

* WHERE...Grand Portage to Grand Marais MN and Grand Marais to 
  Taconite Harbor MN.

* WHEN...From 10 AM Sunday to 4 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

Huyck
961 
WHUS73 KDLH 020845
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
345 AM CDT Sun May 2 2021

LSZ121-142>148-150-022045-
/O.CON.KDLH.SC.Y.0028.210502T1500Z-210504T0300Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
345 AM CDT Sun May 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM CDT MONDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 5 ft expected.

* WHERE...Portions of Lake Superior. 

* WHEN...From 10 AM this morning to 10 PM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140-141-022045-
/O.CON.KDLH.SC.Y.0028.210502T1500Z-210503T0900Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
345 AM CDT Sun May 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 AM CDT MONDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and
  waves 2 to 4 ft expected.

* WHERE...Grand Portage to Grand Marais MN and Grand Marais to 
  Taconite Harbor MN.

* WHEN...From 10 AM this morning to 4 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
673 
WHUS73 KDLH 021528
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
1028 AM CDT Sun May 2 2021

LSZ121-142>148-150-030330-
/O.CON.KDLH.SC.Y.0028.000000T0000Z-210504T0300Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
1028 AM CDT Sun May 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
MONDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 5 ft.

* WHERE...Portions of Lake Superior. 

* WHEN...Until 10 PM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140-141-030330-
/O.CON.KDLH.SC.Y.0028.000000T0000Z-210503T0900Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
1028 AM CDT Sun May 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 1 to 4 ft.

* WHERE...Grand Portage to Grand Marais MN and Grand Marais to 
  Taconite Harbor MN.

* WHEN...Until 4 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

Huyck
455 
WHUS73 KDLH 022105
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
405 PM CDT Sun May 2 2021

LSZ121-142>148-150-030915-
/O.CON.KDLH.SC.Y.0028.000000T0000Z-210504T0300Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
405 PM CDT Sun May 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
MONDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and
  waves 2 to 6 ft.

* WHERE...Portions of Lake Superior. 

* WHEN...Until 10 PM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140-141-030900-
/O.CON.KDLH.SC.Y.0028.000000T0000Z-210503T0900Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
405 PM CDT Sun May 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 1 to 4 ft.

* WHERE...Grand Portage to Grand Marais MN and Grand Marais to 
  Taconite Harbor MN.

* WHEN...Until 4 AM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

Huyck
988 
WHUS73 KDLH 030240
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
940 PM CDT Sun May 2 2021

LSZ140-141-031445-
/O.EXT.KDLH.SC.Y.0028.000000T0000Z-210503T2100Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
940 PM CDT Sun May 2 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT MONDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and
  waves 2 to 4 ft.

* WHERE...Grand Portage to Grand Marais MN and Grand Marais to 
  Taconite Harbor MN.

* WHEN...Until 4 PM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-142>148-150-031445-
/O.CON.KDLH.SC.Y.0028.000000T0000Z-210504T0300Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
940 PM CDT Sun May 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
MONDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and
  waves 3 to 5 ft.

* WHERE...Portions of Lake Superior. 

* WHEN...Until 10 PM CDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

JTS
167 
WHUS73 KDLH 030828
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
328 AM CDT Mon May 3 2021

LSZ121-142>148-150-032030-
/O.CON.KDLH.SC.Y.0028.000000T0000Z-210504T0300Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
328 AM CDT Mon May 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Northeast winds 10 to 20 kt and waves 3 to 5 ft.

* WHERE...Portions of Lake Superior. 

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140-141-032030-
/O.CON.KDLH.SC.Y.0028.000000T0000Z-210503T2100Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
328 AM CDT Mon May 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt and
  waves 3 to 5 ft.

* WHERE...Grand Portage to Grand Marais MN and Grand Marais to 
  Taconite Harbor MN.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
628 
WHUS73 KDLH 031506
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
1006 AM CDT Mon May 3 2021

LSZ121-142>148-150-040300-
/O.CON.KDLH.SC.Y.0028.000000T0000Z-210504T0300Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
1006 AM CDT Mon May 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...North winds 10 to 20 kt and waves 2 to 5 ft.

* WHERE...Portions of Lake Superior. 

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140-141-032100-
/O.CON.KDLH.SC.Y.0028.000000T0000Z-210503T2100Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
1006 AM CDT Mon May 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds 5 to 15 kt and waves 2 to 5 ft.

* WHERE...Grand Portage to Grand Marais MN and Grand Marais to 
  Taconite Harbor MN.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
235 
WHUS73 KDLH 032046
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
346 PM CDT Mon May 3 2021

LSZ140-141-032200-
/O.EXP.KDLH.SC.Y.0028.000000T0000Z-210503T2100Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
346 PM CDT Mon May 3 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

Wind speeds and wave heights have decreased below Small Craft
Advisory criteria. Therefore, the Small Craft Advisory will be
allowed to expire.

$$

LSZ121-142>148-150-040300-
/O.CON.KDLH.SC.Y.0028.000000T0000Z-210504T0300Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
346 PM CDT Mon May 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Waves 1 to 4 ft.

* WHERE...Portions of Lake Superior. 

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
984 
WHUS73 KDLH 040142
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
842 PM CDT Mon May 3 2021

LSZ121-143>148-150-040245-
/O.CAN.KDLH.SC.Y.0028.000000T0000Z-210504T0300Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
842 PM CDT Mon May 3 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

LSZ140-141-041200-
/O.EXB.KDLH.SC.Y.0028.000000T0000Z-210504T1200Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
842 PM CDT Mon May 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT TUESDAY...

* WHAT...Northwest wind gusts of 25 to 30 knots.

* WHERE...Grand Portage to Grand Marais MN and Grand Marais to 
  Taconite Harbor MN.

* WHEN...Until 7 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ142-041200-
/O.EXT.KDLH.SC.Y.0028.000000T0000Z-210504T1200Z/
Taconite Harbor to Silver Bay Harbor MN-
842 PM CDT Mon May 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT TUESDAY...

* WHAT...Northwest wind gusts to 25 knots.

* WHERE...Taconite Harbor to Silver Bay Harbor MN.

* WHEN...Until 7 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
436 
WHUS73 KDLH 040848
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
348 AM CDT Tue May 4 2021

LSZ140>142-041200-
/O.CON.KDLH.SC.Y.0028.000000T0000Z-210504T1200Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
348 AM CDT Tue May 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...Gusty northwest winds to 30 knots.

* WHERE...Taconite Harbor to Silver Bay Harbor MN, Grand Portage 
  to Grand Marais MN and Grand Marais to Taconite Harbor MN.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
373 
WHUS73 KDLH 041156
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
656 AM CDT Tue May 4 2021

LSZ140>142-041300-
/O.EXP.KDLH.SC.Y.0028.000000T0000Z-210504T1200Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
656 AM CDT Tue May 4 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

The gusty winds have subsided.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at May 1, 3:31 AM CDT, 2 minutes earlier.

Area forecast discussion, May 1, 3:31 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
331 AM CDT Sat May 1 2021

.DISCUSSION...(Today through Friday)
Issued at 316 AM CDT Sat May 1 2021

Mix of rain and sun throughout the forecast, with some chances for
scattered thunderstorms this weekend. Very warm temperatures
expected Saturday before we fall back into more a typical spring
temperature regime.

Today will feel much more like July 1st rather than May 1st. Some
light rain showers move through early this morning, though dry air
near the surface has prevented much accumulation thus far. Mostly
clear skies and a broad region of WAA will help temperatures
skyrocket today, with mid to upper 70s forecasted for much of the
Northland. Southern portions of the CWA from Brainerd to Hayward
could reach into the low 80s. Gusty northerly winds and minimum
relative humidities of 20-30% will lead to an elevated fire weather
threat this afternoon.

There is decent model agreement for a chance at rain and scattered
thunderstorms late this afternoon into early evening. Prime daytime
heating will overlap with an area of low-level frontogenesis over a
region from southern St. Louis County through Iron County. Due to
the warm temperatures over land, this may also coincide with a lake
breeze. This should lead to a brief period of rain and scattered
thunderstorms, possibly elevated, around sunset.

A weak low pressure system moves across central WI Sunday, which is
still on track to deliver rain to most of the Northland Sunday into
early Monday. NE winds will ramp up over Lake Superior which will
lead to a strong temperature gradient along the lake, resulting in a
much cooler day for those along the shore. Further inland
temperatures will still reach into the mid 60s and some
thunderstorms may be embedded within the rain along the southern
portion of the CWA in northwestern WI. Monday will be slightly
cooler, with CAA in the wake of the low pressure system departing
the region.

Much of next week looks very typical for the first week of May, with
highs in the mid to upper 50s and lows in the mid to upper 30s.
There are some scattered chances for rain as weak disturbances pass
over the Upper Midwest but there is nothing of great significance at
this time.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1236 AM CDT Sat May 1 2021

Ceilings are expected to remain VFR through the TAF period at all
terminals. VFR clouds currently in place should move east through
this morning and become mostly clear skies later today. Gusty south
winds will build into the region over the next several hours,
accompanied by LLWS at all terminals, which should subside after
sunrise. Winds will remain gusty and turn from southerly to
northerly in the late morning. Winds are expected to subside by early
evening.

&&

.MARINE...
Issued at 316 AM CDT Sat May 1 2021

Winds and waves should be fairly calm across the lake today. While
some gusty winds are possible over land, lake water temperatures
around 38 degrees F should create a decent stable layer and keep
higher winds elevated. Winds turn northeasterly overnight into
Sunday and the stable layer is expected to mix out. Northeast winds
with gusts up to 25 knots and waves of 3 to 6 feet will be prevalent
across the nearshore waters throughout the day Sunday and a Small
Craft Advisory has been issued for all nearshore zones beginning
10AM Sunday. Rain showers are possible through Sunday afternoon and
into early Monday morning. Northeast winds, albeit lighter, continue
into Monday, and northeast swells will likely persist at least into
Monday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  76  45  52  39 /  20  10  40  30
INL  74  42  62  40 /   0   0  30  30
BRD  82  50  64  43 /   0  10  40  20
HYR  79  46  62  41 /  10  10  60  50
ASX  77  42  53  39 /  10  30  40  40

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...None.
&&

DISCUSSION...Levens/GSF
AVIATION...Levens/GSF
MARINE...Levens/GSF
Hazardous weather outlook, Apr 30, 3:45 PM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
345 PM CDT Fri Apr 30 2021

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-012045-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
345 PM CDT Fri Apr 30 2021

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Gusty northwest winds, minimum relative humidities near 25
percent, and high temperatures in 70's are all expected Saturday
afternoon which will lead to near critical fire weather
conditions.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed this afternoon or
tonight.

LSZ121-140>148-150-012045-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
345 PM CDT Fri Apr 30 2021

This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Strong northeast winds Saturday night into Sunday. Winds will be
gusting to 25 knots and waves 4 to 6 feet. A Small Craft
Advisory may be needed.

Eagle

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 10:46 AM CDTRed Flag WarningDLHAitkin, Carlton, Cass, Crow Wing, Itasca, Koochiching and 1 more10 hr

Nearby

Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.